Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 287, NWS Austin/San Antonio, TX

July 3, 2007Medina County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2007, 6:51 PM CDT for Medina County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2007, 6:51 PM CDT (23:51 UTC)
Expired
Jul 3, 2007, 9:00 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1695 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 032351
FFWEWX
TXC325-040200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...

* UNTIL 900 PM CDT

* AT 642 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM 
  THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO MEDINA
  AND MICO

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2910 9882 2909 9940 2962 9941 2962 9899
      2957 9899 2956 9896 2961 9888 2968 9881

$$
1 follow-up statement
000 
WGUS74 KEWX 040058
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT TUE JUL 3 2007

TXC325-040200-
MEDINA TX-
756 PM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
MEDINA COUNTY...

AT 746 PM CDT...LIGHT TO MODERATE RAINFALL CONTINUES ACROSS MEDINA
COUNTY.  RUNOFF FROM EARLIER HEAVY RAINS MAY STILL PRODUCE FLASH
FLOODING. PERSONS ALONG HONDO CREEK IN SOUTHERN MEDINA COUNTY SHOULD
REMAIN ALERT FOR RISING WATER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MICO.

LAT...LON 2910 9882 2909 9940 2962 9941 2962 9899
      2957 9899 2956 9896 2961 9888 2968 9881

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:29 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 3, 6:29 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT TUE JUL 3 2007

.AVIATION...
THIS EVENING AN UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER
THE TEXAS HILL COUNTRY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS SYSTEM WERE CONCENTRATED ALONG AND WEST OF THE
I-35 CORRIDOR. CONVECTION WILL LESSEN IN INTENSITY AND COVERAGE
THIS EVENING. THIS CONVECTION WILL CONTINUE TO IMPACT THE I-35
CORRIDOR TERMINALS THRU 02Z. IFR CONDITIONS WILL ACCOMPANY THE
SHOWERS AND THUNDERSTORMS. ONCE AGAIN MVFR CIGS WILL DEVELOP
AROUND 04Z LOWERING TO IFR AFTER 06Z. CIGS WEDNESDAY MORNING WILL
IMPROVE TO MVFR AFTER 15Z. THE UPPER LEVEL LOW PRESSURE SYSTEM
WILL REMAIN OVER THE REGION ON WEDNESDAY. SCATTERED SHOWERS WILL
DEVELOP IN THE MORNING HOURS WITH SCATTERED TO NUMEROUS
THUNDERSTORMS LIKELY IN THE AFTERNOON. SFC WINDS WILL BE LIGHT
EASTERLY OVERNIGHT...AND EAST AROUND 10 KTS DURING THE DAY ON
WEDNESDAY. WIND GUSTS OF 25 KTS WILL BE POSSIBLE IN AND NEAR
THUNDERSTORMS WEDNESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 307 PM CDT TUE JUL 3 2007/

DISCUSSION...FLASH FLOOD WATCH EXTENDED UNTIL 6 PM CDT WEDNESDAY.
MODELS MIGRATE THE SEMI-TROPICAL UPPER LOW SOUTH ACROSS WESTERN
PORTIONS OF SOUTH CENTRAL TEXAS TONIGHT AND IT WILL LIKELY STALL
ALONG THE LOWER RIO GRANDE PLAINS AREA WEDNESDAY INTO WEDNESDAY
NIGHT. OUR SOUTHWEST COUNTY WARNING AREA (CWA) WILL BE IN CLOSE
PROXIMITY TO THE UPPER LOW AS IT STALLS, THUS HEAVY RAINS MAY
DEVELOP LATE TONIGHT ACROSS THE SOUTHWEST CWA UNDER THE UPPER LOW.
IN ADDITION..A SECONDARY MAXIMA OF HEAVY RAINS WILL LIKELY DEVELOP
OVERNIGHT AND INTO THE DAY WEDNESDAY AS THE LOW LEVEL JET REFORMS
OVER THE EASTERN THIRD OF THE CWA AND THEN ENCOUNTERS LIFT ALONG
THE ESCARPMENT. GENERAL WIDESPREAD 1 TO 3 INCH AMOUNTS CAN BE
EXPECTED WITH LOCALIZED TOTALS UP TO 8 INCHES THROUGH WEDNESDAY.
ANOTHER BOUT OF EXCESSIVE RAINS MAY OCCUR TOMORROW NIGHT
OVER OUR SOUTHWEST CWA AS THE LOWS MEANDERS SLOWLY NORTHWARD.
THE RAINS WILL LESSEN (IN AREAL COVERAGE) FINALLY LATE THURSDAY
INTO FRIDAY AS THE LOW MOVES NORTHWEST OF THE CWA AROUND A
BUILDING BERMUDA RIDGE TO THE EAST. WIDELY SCATTERED MAINLY
DIURNAL SHOWERS AND THUNDERSTORMS ARE FORECAST THIS WEEKEND
INTO EARLY NEXT WEEK WITH MOIST GROUND CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  81  73  85  74 /  80  80  70  50  40
AUSTIN BERGSTROM INTL AIRPORT  71  82  72  86  73 /  80  80  70  50  40
DEL RIO INTL AIRPORT           74  89  75  88  73 /  60  60  70  60  60
SAN ANTONIO INTL AIRPORT       72  86  73  85  74 /  80  80  80  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

11/13
Hazardous weather outlook, Jul 3, 2:59 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT TUE JUL 3 2007

TXZ171>173-183>194-202>209-217>225-228-042000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
259 PM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. AN
UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD
WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO
RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE
TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS
AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

In the hours before

Local storm report, Jul 3, 5:24 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HEAVY RAIN       13 W HUNT               30.07N 99.55W
07/03/2007  M1.83 INCH       KERR               TX   UTILITY COMPANY

            1 HOUR RAINFALL TOTAL FROM GBRA RAIN GAUGE AT HWY 83 AND
            LOVE RANCH.

&&

WR
Local storm report, Jul 3, 5:28 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HEAVY RAIN       18 NE HARPER            30.48N 99.04W
07/03/2007  M0.00 INCH       GILLESPIE          TX   UTILITY COMPANY

            1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE 4 MILES NORTH
            OF DOSS.

&&

WR
Local storm report, Jul 3, 5:30 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HEAVY RAIN       18 NE HARPER            30.48N 99.04W
07/03/2007  M1.29 INCH       GILLESPIE          TX   UTILITY COMPANY

            1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE 4 MILES NORTH
            OF DOSS.

&&

WR
Local storm report, Jul 3, 5:33 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FLASH FLOOD      HONDO                   29.36N 99.16W
07/03/2007                   MEDINA             TX   EMERGENCY MNGR

            UP TO 3 FEET OF WATER COVERING SOME ROADWAYS.

&&

WR
Local storm report, Jul 3, 6:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HEAVY RAIN       14 ESE MARBLE FALLS     30.50N 98.05W
07/03/2007  M1.34 INCH       TRAVIS             TX   UTILITY COMPANY

            1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE 14 MILES EAST
            SOUTHEAST OF MARBLE FALLS.

0508 PM     HEAVY RAIN       N JOHNSON CITY          30.27N 98.41W
07/03/2007  M1.50 INCH       BLANCO             TX   UTILITY COMPANY

            1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE .5 MILE NORTH
            OF JOHNSON CITY.

&&

WR
Local storm report, Jul 3, 6:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HEAVY RAIN       N JOHNSON CITY          30.27N 98.41W
07/03/2007  M2.13 INCH       BLANCO             TX   UTILITY COMPANY

            1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE .5 MILE NORTH
            OF JOHNSON CITY.

0643 PM     HEAVY RAIN       4 E JOHNSON CITY        30.27N 98.34W
07/03/2007  M1.37 INCH       BLANCO             TX   UTILITY COMPANY

            1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE 4 MILES EAST
            OF JOHNSON CITY AT MILLER CREEK.

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:00 PM CDTFlash Flood WarningEWXHays3 hr
Jul 2, 7:28 PM CDTFlash Flood WarningEWXBurnet3 hr
Jul 3, 5:33 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 3, 2:00 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jul 3, 2:04 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Llano3 hr
Jul 3, 2:24 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 3, 2:27 PM CDTFlash Flood WarningEWXBandera3 hr
Jul 3, 2:30 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 3, 3:00 PM CDTFlash Flood WarningEWXReal3 hr
Jul 3, 3:16 PM CDTFlash Flood WarningEWXBurnet3 hr
Jul 3, 3:36 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 3, 3:52 PM CDTFlash Flood WarningEWXMedina, Uvalde3 hr
Jul 3, 3:52 PM CDTFlash Flood WarningEWXKinney, Medina, Uvalde3 hr
Jul 3, 3:54 PM CDTFlash Flood WarningEWXBexar, Comal3 hr
Jul 3, 5:08 PM CDTFlash Flood WarningEWXZavala3 hr
Jul 3, 6:22 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 3, 6:44 PM CDTFlash Flood WarningEWXBlanco3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.